Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 104, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 14, 2006, 2:58 AM EDT for Parke County, Vermillion County, Indiana. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2006, 2:58 AM EDT (06:58 UTC)
- Expired
- Apr 14, 2006, 3:33 AM EDT
- In force
- 35 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Parke County, IN, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 84 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 3:04 AM EDT | TSTM WND GST 50 | Montezuma, IN | |
| Apr 14, 3:20 AM EDT | TSTM WND GST 50 | Rosedale, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 12:00 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Apr 14, 2:58 AM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2712 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 140658 SVRIND INC121-165-140745- /O.NEW.KIND.SV.W.0104.060414T0658Z-060414T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 258 AM EDT FRI APR 14 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PARKE COUNTY IN WEST CENTRAL INDIANA EAST CENTRAL VERMILLION COUNTY IN WEST CENTRAL INDIANA * UNTIL 345 AM EDT * AT 251 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF MONTEZUMA...OR ABOUT 16 MILES NORTHEAST OF PARIS...AND MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MECCA AROUND 305 AM EDT... ROCKVILLE AROUND 310 AM EDT... ROSEDALE AROUND 315 AM EDT... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3995 8742 3961 8739 3961 8704 3986 8703 $$ KOCH
2 follow-up statements
000 WWUS53 KIND 140714 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 314 AM EDT FRI APR 14 2006 INC121-165-140745- /O.CON.KIND.SV.W.0104.000000T0000Z-060414T0745Z/ PARKE-VERMILLION- 314 AM EDT FRI APR 14 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT FOR PARKE AND EAST CENTRAL VERMILLION COUNTIES... AT 309 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROCKVILLE...OR ABOUT 21 MILES NORTHEAST OF TERRE HAUTE...MOVING SOUTHEAST AT 45 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT FRIDAY MORNING FOR SOUTHWESTERN INDIANA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT FRIDAY MORNING FOR NORTHERN INDIANA. LAT...LON 3995 8742 3961 8739 3961 8704 3986 8703 $$ KOCH
000 WWUS53 KIND 140733 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 333 AM EDT FRI APR 14 2006 INC121-165-140743- /O.CAN.KIND.SV.W.0104.000000T0000Z-060414T0745Z/ PARKE-VERMILLION- 333 AM EDT FRI APR 14 2006 ...THE SEVERE THUNDERSTORM WARNING FOR PARKE AND EAST CENTRAL VERMILLION COUNTIES IS CANCELLED... THE STRONGEST PART OF THE STORM HAS MOVED OUT OF THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT FRIDAY MORNING FOR SOUTHWESTERN INDIANA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT FRIDAY MORNING FOR NORTHERN INDIANA. LAT...LON 3995 8742 3961 8739 3961 8704 3986 8703 $$ KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 1:22 AM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 14, 1:22 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 122 AM EDT FRI APR 14 2006 .AVIATION... SERIES OF FNTS CROSSING GRTLKS. PERIODS OF CONVECTION INTERSPERSED WITH CAVOK. MVFR CIGS/VSYS WITH SOME WINDS G30 IN TSRA. JK && .PREVIOUS DISCUSSION...WEAK HIGH PRES OVR THE SERN SETS WHILE DEVELOPING LOW PRES FOUND ACRS THE UPPER MIDWEST EARLY THIS AFTERNOON. WEAK SOUTHERLY FLOW ACRS INDIANA WITH DEWPOINTS ONLY IN THE UPPER 40S. DEWPOINTS THROUGH THE MIDDLE MISSISSIPPI VALLEY ARE AROUND 50. SIXTY DEWPOINTS ARE FOUND ACRS TN AND FAR SOUTHERN MO. VIS PIX SHOW ONLY A FEW CLOUDS OVR WI AND LM. MAIN FORECAST CHALLENGE WL BE POPS THE NEXT SEVERAL DAYS. MODELS AGREE ON ACTIVE WX PATTERN THE NEXT SEVERAL DAYS. NAM DEVELOPS OVR IA/IL TONIGHT AND PUSHES THE SYSTEM SE ACRS INDIANA OVERNIGHT. GFS HAS THIS FEATURE AS WELL BUT UPPER DYNAMICS ARE A BIT SUSPECT. BOTH MODELS SHOW A FAVORABLE LLJ NEAR 40-50 KNTS. LOWER LVL CONVERGENCE IS ALSO FAVORABLE AS SEEN THE H10-H8 Q VECTORS AND TIME SECTIONS SHOW A BRIEF PERIOD OF MOIST COLUMN PUSHING ACRS THE AREA. SOUNDINGS GO SOMEWHAT UNSTABLE BUT SATURATED OVERNIGHT. MOISTURE REMAINS SUSPECT HOWEVER AS MODELS OVER FORECAST SFC DEWPOINTS BY NEAR 5F IN SOME CASES. HENCE WITH A BIT OF CONFLICTING INFORMATION TONIGHT WL STICK CLOSE TO ONGOING FORECAST OR PERHAPS DROP POPS BY 10 PERCENT...ESPECIALLY ACRS THE SW WHERE WHERE DYNAMICS AND CONVERGNCE WL BE WEAKER. WL USE A BLEND ON LOW TEMPS. MODELS ON FRIDAY BRING ANOTHER ROUND OF MIXED SIGNALS FOR PCPN. FORECAST SOUNDINGS SHOW IMPRESSIVE INSTABILITY AND CAPES BY FRI AFTERNOON. NAM IS OVER 3K J/KG WITH LI/S NEAR -8. HOWEVER UPPER LVLS SHOW LITTLE SUPPORT TO PROVIDE ANY KIND OF TRIGGER OTHER THAN DAYTIME HEATING. UPPER LVLS SHOW WEAK RIDGE ACRS THE AREA. HOWEVER WITH THE INSTABILITY AVAILABLE IS ANYTHING DOES DEVELOP IT MAY BE QUITE STRONG...PRODUCING SEVERE WX. HENCE WL RAISE POPS SLIGHTLY TO LOW CHC CATEGORY FOR PCPN CHCS TOMORROW AFTERNOON AND EARLY EVENING. WITH H8 TEMPS EXPECTED A BIT HIGHER ON FRIDAY THAN TODAY WL GO A BIT HIGHER THAN PERSISTENCE FOR HIGHS. WL USE A BLEND ON LOWS. STRONGER UPPER RIDGE IN PLACE ON SATURDAY ACRS THE FA BUT AGAIN GOOD INSTABILITY AVAILABLE ACCORDING TO THE FORECAST SOUNDINGS. DEEPER TROUGH DEVELOPS OVR THE PLAINS STS ON SATURDAY AND THIS WL BE OUR FORCING MECHANISM FOR SUNDAY. ATTM LIKE THE SITUATION FOR PCPN BEST ON SUNDAY AS MORE ELEMENTS FOR PCPN COME TOGETHER. BUT FOR NOW WL NEED TO CONTINUE LOW CHC POPS FOR SATURDAY IN CASE THINGS DO DEVELOP UNDER TH RIDGE IN THE INSTABILITY. THINK AS WE GET A THROUGH A DAY WITH THIS AIRMASS ON FRIDAY...WE SHOULD HAVE A BETTER HANDLE OF WHAT TO EXPECT ON SATURDAY. WL GO NEAR PERSISTENCE FOR HIGHS ON SATURDAY AND STICK CLOSE TO MAV LOWS. .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KOCH/PUMA
Hazardous weather outlook, Apr 13, 3:44 PM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 344 PM EDT THU APR 13 2006 INZ021-028>031-035>049-051>057-062>065-072-141945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS- 344 PM EDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY AFTER MIDNIGHT. ANY STORMS THAT DO DEVELOP HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. THE RISK OF SEVERE WEATHER OVERNIGHT IS MAINLY FROM THE INDIANAPOLIS AREA AND NORTHWARD. THE MAIN THREAT FROM ANY STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON...SATURDAY AFTERNOON AND SUNDAY. ANY STORMS THAT DO DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREAT FROM ANY STORMS OVER THE WEEKEND WILL BE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1100 PM EDT. SPOTTERS MAY ALSO BE NEEDED FRIDAY...SATURDAY AND SUNDAY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067>071-141945- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- 244 PM CDT THU APR 13 2006 /344 PM EDT THU APR 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOW LAND FLOODING WILL CONTINUE IN THE MOUNT CARMEL...PETERSBURG AND HAZLETON AREAS THROUGH TONIGHT. THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT. ANY STORMS THAT DO DEVELOP HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. THE MAIN THREAT FROM ANY STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON...SATURDAY AFTERNOON AND SUNDAY. ANY STORMS THAT DO DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREAT FROM ANY STORMS OVER THE WEEKEND WILL BE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1100 PM. SPOTTERS MAY ALSO BE NEEDED FRIDAY...SATURDAY AND SUNDAY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:36 AM EDT | Severe Thunderstorm Warning | IND | Vermillion | 37 min |
| Apr 14, 3:35 AM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Putnam | 37 min |
| Apr 14, 4:01 AM EDT | Severe Thunderstorm Warning | IND | Brown, Monroe, Morgan, Owen | 37 min |
| Apr 14, 4:20 AM EDT | Tornado Warning | IND | Brown, Jackson, Monroe | 30 min |
| Apr 14, 6:41 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Marion | 49 min |
| Apr 14, 6:55 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 50 min |
| Apr 14, 7:07 PM EDT | Tornado Warning | IND | Hancock, Henry, Marion, Rush | 53 min |
| Apr 14, 7:13 PM EDT | Tornado Warning | IND | Henry | 47 min |
| Apr 14, 7:25 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Shelby | 41 min |
| Apr 14, 7:35 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Warren | 40 min |
| Apr 14, 7:39 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 51 min |
| Apr 14, 7:47 PM EDT | Tornado Warning | IND | Fountain, Tippecanoe, Warren | 43 min |
| Apr 14, 7:53 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 52 min |
| Apr 14, 7:57 PM EDT | Tornado Warning | IND | Carroll, Clinton, Tippecanoe | 63 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.